MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119364P
Medical Device Problem Codes Defective Component (2292); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, the physician injected contrast/saline solution through existing tunneled hd (hemodialysis) catheter and fibrin sheath was found.They used a 10cc syringe by hand to inflate the balloon for fibrin sheath disruption.The balloon was successfully inflated the first time and removed with no issues.They tried to insert stylets through the venous (blue) lumen of the catheter but it hit resistance and it would not go/advance into the lumen causing the stylet to kink.There was a problem with the catheter's diameter that seemed to be smaller on the venous lumen.They were able to insert the stylet through the arterial (red) lumen.They tried to insert the catheter over guidewire with stylet only in red lumen.After insertion, the physician was checking the catheter and experienced resistance when pushing & pulling blood through the venous (blue) lumen (not the infusion line).It would not flush and remove clots.The line was not hard to flush when flushing with saline.There was no anti coagulation used.There was blood return prior to syringe flush.They did not reverse the lines.They removed the catheter and reinserted the balloon to inflate again for further disruption of fibrin sheath.After physician re-inserted the balloon over the wire back into the patient, a crack was observed at the inflation hub.They tried to inflate the balloon a second time and contrast/saline solution was leaking out of the cracked hub.They removed the balloon and they successfully inserted a new tunneled hd catheter (different product id and lot) using the stylets with no issues on the same day and same procedure while the patient was on the or (operating room) table.Flushing was done to the replacement catheter prior to insertion and no issues found.The new catheter was used successfully and the procedure was completed.Flushing was performed per the ifu (instructions for use) on the balloon and no issues identified.Contrast and saline mix were used as inflation fluid.A 10cc syringe by hand was used to loosen or tighten the balloon.All fragments of the balloon were retrieved and visualization was done with fluoroscopy.No introducer sheath used.The balloon did not pass through a previously deployed stent.No excessive force used and no resistance encountered when advancing the balloon.Flushing was performed prior to insertion of the first catheter and it was flushed.The stylet used was the one that came from the kit.The guide wire used was not the one from the kit.The physician was using sport pack that did not come with guidewire.They used a.035 guidewire.The dimension of the catheter matched what was indicated on the label.The catheter was not repaired.No cleaning agent used.Tego was not utilized.There was no luer adapter issue.The catheter had no cracks or leaks.There was no issue with luer adapter of the catheter.Chlorhexidine solution was used to treat the insertion site prior to placement.There was no blood loss and blood transfusion was not required.Nothing unusual observed prior to use.No other defects/damages found.No other products being utilized with the device.No other intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, the physician injected contrast/saline solution through existing tunneled hd (hemodialysis) catheter and fibrin sheath was found.They used a 10cc syringe by hand to inflate the balloon for fibrin sheath disruption.The balloon was successfully inflated the first time and removed with no issues.They tried to insert stylets through the venous (blue) lumen of the catheter but it hit resistance and it would not go/advance into the lumen causing the stylet to kink.There was a problem with the catheter's diameter that seemed to be smaller on the venous lumen.They were able to insert the stylet through the arterial (red) lumen.They tried to insert the catheter over guidewire with stylet only in red lumen.After insertion, the physician was checking the catheter and experienced resistance when pushing pulling blood through the venous (blue) lumen (not the infusion line).It would not flush and remove clots.The line was not hard to flush when flushing with saline.There was no anti coagulation used.There was blood return prior to syringe flush.They did not reverse the lines.They removed the catheter and reinserted the balloon to inflate again for further disruption of fibrin sheath.After physician re-inserted the balloon over the wire back into the patient, a crack was observed at the inflation hub.They tried to inflate the balloon a second time and contrast/saline solution was leaking out of the cracked hub.They removed the balloon and they successfully inserted a new tunneled hd catheter (different product id and lot) using the stylets with no issues on the same day and same procedure while the patient was on the or (operating room) table.Flushing was done to the replacement catheter prior to insertion and no issues found.The new catheter was used successfully and the procedure was completed.Flushing was performed per the ifu (instructions for use) on the balloon and no issues identified.Contrast and saline mix were used as inflation fluid.A 10cc syringe by hand was used to loosen or tighten the balloon.All fragments of the balloon were retrieved and visualization was done with fluoroscopy.No introducer sheath used.The balloon did not pass through a previously deployed stent.No excessive force used and no resistance encountered when advancing the balloon.Flushing was performed prior to insertion of the first catheter and it was flushed.The stylet used was the one that came from the kit.The guide wire used was not the one from the kit.The physician was using sport pack that did not come with guidewire.They used a guidewire with.035in in diameter.The dimension of the catheter matched what was indicated on the label.The catheter was not repaired.No cleaning agent used.Tego was not utilized.There was no luer adapter issue.The catheter had no cracks or leaks.There was no issue with luer adapter of the catheter.Chlorhexidine solution was used to treat the insertion site prior to placement.There was no blood loss and blood transfusion was not required.Nothing unusual observed prior to use.No other defects/damages found.No other products being utilized with the device.No other intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The catheter and stylets were available for evaluation.Visual inspection noted the device had a cracked or broken y-hub which resulted from a manufacturing issue.It was reported that there was an insufficient flow issue and there was an issue with the catheter dimension.The reported issues were confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11797975
Report Number3009211636-2021-00102
Device Sequence Number17038185
Product Code MSD
UDI-Device Identifier10884521157705
UDI-Public10884521157705
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model Number8888119364P
Device Catalogue Number8888119364P
Device Lot Number2003100105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer05/14/2021
07/01/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/07/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1